# SDR PLGA000215

- Difficulty date: January 15, 2000
- Submitted: April 27, 2000
- Operation: Air carrier
- Aircraft: N363BE
- Make and model: Saab 340B
- Aircraft serial: 340B293
- System (JASC): 2722 · Rudder Actuator
- Part: Actuator
- Part number: 9302792003
- Part serial: 106364A
- Condition: Intermittent
- Location: Rudder
- Stage of operation: TO
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: C

## Discrepancy

BGR - FLT 4612 - ON FLIGHT 4612, BGR-LGA - THE CREW REPORTED THE RUDDER POSITION FELT NORMAL ON LINE-UP CHECK.  HOWEVER, THE RUDDER FELT STIFF ABOVE 80 KNOTS, AND WITH NO RUDDER AUTHORITY THE CREW ABORTED THE TAKEOFF.  THE CREW REPORTED RUDDER TRAVEL WAS NORMAL UPON RETURNING TO THE GATE.  MAINTENANCE FOUND THAT THE RUDDER LIMITER ACTUATOR WAS MALFUNCTIONING.  AFTER REPLACEMENT OF THE ACTUATOR, A TEST FLIGHT WAS PERFORMED SUCCESSFULLY AND THE AIRCRAFT WAS RETURNED TO SERVICE.  THE ACTUATOR WAS RETURNED TO THE VENDOR FOR TEAR DOWN.  THE VENDOR CONFIRMED THE ACTUATOR HAD AN INTERMITTENT FAILURE WHICH CAUSED THE STIFFNESS IN THE RUDDER ON TAKEOFF ROLL.  (M)
